I went to a cardiologist and he found me with tachycardia. But he never says where he found that. Reality is I have tachycardia every day mostly 11 to 4 PM. He gave a medication Toprol 25. But I fear the side effect and that I am having asthma. I have my studies done if you want to check it.
Welcome to icliniq.com.
Please send me your ECG and other test reports so that I may guide you better. If you are asthmatic and have tachycardia, Nebivolol is better than Metoprolol, yet I want to check your reports to devise a proper plan for your treatment.
Thank you doctor,
I have attached the files.
Welcome back to icliniq.com.
I have gone through all your reports and found all totally normal (attachment removed to protect patient identity). In Holter, your heart rate was normal, fast heart rate and slow heart rate are normal variations in 24 hours period. Your TMT was also totally normal with normal chronotropy means normal heart rate increase with exercise and decrease with rest. Regarding occasional tachycardia (fast heart rate) it may be due to inhalers or oral medicines which you may be taking for asthma as some of these medicines cause fast heart rate. Yet it is not dangerous. Regarding chest pain, it is sometimes due to chest tightness occurring in asthma, which relieved with asthma medicines. I would advise to avoid anxiety and stress. Do regular moderate intensity exercise regularly.
Asthma medicines, anxiety.Investigations to be done:
All already done. All are normal.Treatment plan:
You are taking Metoprolol 25 mg, it is fine for controlling fast heart rate but if you feel more short of breath in asthma with this medicine, switch to Nebivolol 2.5 mg daily once, it causes less asthmatic symptoms.Preventive measures:
Avoid anxiety and stress.
Thank you doctor,
Right now I am not taking medication for asthma. Only three months back I was very anxious but tachycardia came even when I am restful. Thank you for the awareness regarding Toprol. My chest pain mostly is in the form of costochondritis. But sometimes I think it is the heart. If everything is normal thank you for answering. Nebivolol is safe for asthma? Another question if I want to stop using beta blockers what should be the right way. Because the warning on the label says if I stop using it I can have a heart attack or more chest pain? Another thing is that I have tachycardia most of the days that is normal? Or is a problem with the arteries or with the electricity in the heart?
Welcome back to icliniq.com.
Metoprolol and Nebivolol both are equal in reducing heart rate but Metoprolol has more side effects on the lungs and sometimes may worsen asthma. Nebivolol is most selective for the heart and has the least effects on the lungs. Yes, to stop beta blocker caution should be exercised. It should not be stopped abruptly, as it may worsen heart rate. It should be tapered off slowly. Reducing dose by one fourth and then after two weeks by one half, and so forth.
Regarding tachycardia, your Holter report shows an average heart rate of 63, and even your heart rate dropped to 40. So it is normal in young people like you. Your TMT also showed resting heart rate 76 which is absolutely normal. So your palpitations are only subjective with no objective evidence. One advice is to count your heart rate at random times in 24 hours for one minute. The normal range for an average person is 60 to 100.
If it is more than 100, you may continue Metoprolol or if asthma symptoms worsen, switch to Nebivolol. Even if then asthma symptoms worsen, there are other options as well but first line medicines should be tried first. If your heart rate is within the range, you get satisfied and relax and continue medicine if you are already taking. If any more guidance needed, I will be more than happy to help.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I experienced a low sex drive & erection problems from quite some years now & I finally have got few blood test done.. I don't know how to interpret the report as I find lot of things not normal.. Please help me interpret the report & s... Read fullNowadays, I am not getting excited after masturbation. Will it be a side effect of Metoprolol?
I experienced a low sex drive & erection problems from quite some years now & I finally have got few blood test done.. I don't know how to interpret the report as I find lot of things not normal.. Please help me interpret the report & s... Read fullI have tachycardia and dyspnea at night. Why?
I experienced a low sex drive & erection problems from quite some years now & I finally have got few blood test done.. I don't know how to interpret the report as I find lot of things not normal.. Please help me interpret the report & s... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now
The terms and conditions (hereinafter collectively referred to as, the "Terms of Service") set out herein shall be a legally binding Agreement between Orane Healthcare India Pvt. Ltd., a company incorporated under the Companies Act, 1956, having its registered office at No.174, Rangasamy Goundenpudur, Chinniyampalayam (PO), Coimbatore – 641062, Tamil Nadu, India (hereinafter interchangeably referred to as, "We" or "Us" or "Our" or the "Company" or "iCliniq"), and you (hereinafter referred to as, "You" or "Your"), as the Registered Doctor (defined below) or Registered Alternative Medicine Practitioner (defined below) or Wellness Professional (defined below) or User / Registered User (defined below) on the Platform (defined below) and/or the services offered through the Platform. The Platform is developed and maintained by the Company.
The Terms of Service shall govern your use of the Platform and its services offered through the Platform, therefore, please read and understand the Terms of Service before you access the services, view, download, install or Register with or use the Platform. If you are not agreeable to this Terms of Service, then you shall not access, view, download or install the Platform, or use the Platform or the services offered through the Platform, and if you are accessing, installing, using, or viewing the Platform, then you shall delete the account and desist from such accessing, using, installing or viewing the Platform.
PART – A
PART - B
PART - C
*Please check to continue futher